Missouri, 2006

Damaging Wind in Missouri, August 25, 2006

August 25, 2006 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 6:41 AM CST, 3 hours 49 minutes earlier.

Area forecast discussion, Aug 25, 6:41 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
741 AM CDT FRI AUG 25 2006

.DISCUSSION...
HAVE MADE SOME FIRST PERIOD ADJUSTMENTS TO ACCOMMODATE FOR ONGOING
THUNDERSTORM COMPLEX.  INCREASED POPS TO LIKELY OVER MANY AREAS.

LOW LEVEL JET HAS VEERED AND ALLOWED ADDITIONAL DEVELOPMENT OF
SHOWERS AND THUNDERSTORMS ACROSS EXTREME SOUTHEAST KANSAS AND
SOUTHWEST MISSOURI.  THIS DEVELOPMENT WAS MORE NOTICEABLE WITHIN AN
AREA OF HIGHER INSTABILITY WHERE HIGH LEVELS OF MID LEVEL R.H. WAS
SHIFTING IN FROM THE WEST.  CAPE VALUES ARE JUST UNDER LEVELS THAT
WOULD ALLOW FOR SEVERE UPDRAFTS...HOWEVER STRONG STORMS HAVE
DEVELOPED WITHIN THE COMPLEX AND WILL CONTINUE TO MONITOR THOSE
CLOSELY FOR MICROBURST POTENTIAL.

THERE SHOULD BE A GOOD CHANCE FOR SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING AS HEATING OCCURS.  12Z RAOB HAS SHOWN A SLIGHT
INCREASE IN MID LEVEL MOISTURE...ULTIMATELY STEEPENING MID LEVEL
LAPSE RATES SOME.  AREAS THAT ARE EXPOSED TO SUN THIS AFTERNOON WILL
LIKELY ACQUIRE 2000-3000 J/KG OF ML CAPE.  THIS WILL BE SUFFICIENT
FOR SEVERE UPDRAFTS WITH MICROBURSTS BEING THE MAIN HAZARD.  STAY
TUNED FOR FURTHER UPDATES AS THIS ONGOING WEATHER SITUATION UNFOLDS.

&&

.AVIATION...
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHWEST
MISSOURI AND INTO CENTRAL MISSOURI.  WILL BE UPDATING TAFS
PERIODICALLY THROUGHOUT THE MORNING TO ACCOMMODATE FOR THIS
ACTIVITY.  SOUTHERLY WINDS SHOULD PERSIST...AND CEILINGS SHOULD
REMAIN VFR.  LOOK FOR MVFR TO IFR VISIBILITIES WHERE THUNDERSTORMS
EXIST.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...

MO...NONE.
KS...NONE.

CRAMER
Hazardous weather outlook, Aug 25, 7:45 AM CST, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
845 AM CDT FRI AUG 25 2006

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
845 AM CDT FRI AUG 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
    DAMAGING WIND GUSTS UP TO 70 MPH.
    HAIL UP TO THE SIZE OF QUARTERS.
    FREQUENT CLOUD TO GROUND LIGHTNING.
    AND HEAVY DOWNPOURS THAT MAY CAUSE LOCALIZED FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL BE MOST NUMEROUS THIS MORNING INTO THE EARLY
  AFTERNOON HOURS ACROSS THE ENTIRE OUTLOOK AREA...WITH ADDITIONAL
  THUNDERSTORMS POSSIBLY RE-DEVELOPING THIS AFTERNOON.

  DISCUSSION:

  SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK
  AREA THIS MORNING. SEVERE WEATHER IS NOT ANTICIPATED WITH THE
  THUNDERSTORMS THIS MORNING...HOWEVER THE STRONGER STORMS WILL
  PRODUCE TORRENTIAL DOWNPOURS WITH ONE TO TWO INCHES OF RAIN
  POSSIBLE IN AN HOUR ALONG WITH WIND GUSTS OF 30 TO 40 MPH.

  IF CLOUDINESS CLEARS OUT...THEN ADDITIONAL THUNDERSTORMS COULD
  DEVELOP THIS AFTERNOON. IF SUFFICIENT INSTABILITY CAN DEVELOP THEN
  SOME OF THE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS
  AND LARGE HAIL. DUE TO THE MOIST AIRMASS IN PLACE...SOME OF THE
  THUNDERSTORMS THIS AFTERNOON COULD ALSO PRODUCE LOCALIZED VERY
  HEAVY RAINFALL WHICH COULD CAUSE SOME ISOLATED FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

  A COLD FRONT WILL STALL OUT ACROSS THE OSAGE PLAINS AND OZARKS
  REGION THROUGH THE WEEKEND. WITH COPIOUS AMOUNTS OF MOISTURE
  PRESENT WITHIN THE ATMOSPHERE...THIS STALLED OUT FRONT WILL BECOME
  A FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS ON A
  DAILY BASIS. IF SUFFICIENT BREAKS IN CLOUD COVER OCCUR FOR STRONG
  DAYTIME HEATING...THEN STRONG TO SEVERE THUNDERSTORMS WILL BE
  POSSIBLE BOTH SATURDAY AND SUNDAY AFTERNOONS.  DAMAGING WIND GUSTS
  WILL BE THE PRIMARY HAZARD. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE
  ON MONDAY AFTERNOON OVER SOUTH CENTRAL MISSOURI.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER/IZZI

In the hours before

Local storm report, Aug 25, 9:34 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1034 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     TSTM WND GST     5 W SPRINGFIELD         37.20N 93.38W
08/25/2006  M58 MPH          GREENE             MO   NWS EMPLOYEE

1030 AM     TSTM WND GST     5 W SPRINGFIELD         37.20N 93.38W
08/25/2006  M0 MPH           GREENE             MO   NWS EMPLOYEE

            LOCAL ANEMOMETER MEASURED 50KT WIND GUST

&&

IZZI
Local storm report, Aug 25, 9:49 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1049 AM CDT FRI AUG 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1046 AM     LIGHTNING        SPRINGFIELD             37.20N 93.29W
08/25/2006                   GREENE             MO   LAW ENFORCEMENT

            *** 1 INJ *** CITIZEN INJURED BY LIGHTNING STRIKE WHILE
            WORKING ON PLUMBING.

&&

LDOOLEY

The radar

The Springfield radar (KSGF), 4 km away, was scanning. The volume nearest the first event began at 16:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Greene

When
August 25, 10:30 AM CST
Where
Greene County, 5 mi W of Springfield
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.200, -93.383

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534948.